Alert archive / Louisiana / Flash Flood Warnings in 2014

Flash Flood Warning 38, NWS New Orleans, LA

May 30, 2014Ascension Parish, Livingston Parish, Saint James Parish, Louisiana

NWS New Orleans, LA issued this flash flood warning at May 30, 2014, 8:53 AM CDT for Ascension Parish, Livingston Parish, Saint James Parish, Louisiana. It was in force for 112 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 30, 2014, 8:53 AM CDT (13:53 UTC)
Expired
May 30, 2014, 10:45 AM CDT
In force
112 min
Issued by
NWS New Orleans, LA
Area
Storm-based polygon
Flood severity
None

Counties Ascension Parish, LA, Livingston Parish, LA, Saint James Parish, LA

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 1.9 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2014-05-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1500 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2014-05-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 78 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1500 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
546 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
78 m²/s²
0-3 km storm-relative helicity
128 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

125 
WGUS54 KLIX 301353
FFWLIX
LAC005-063-093-301545-
/O.NEW.KLIX.FF.W.0038.140530T1353Z-140530T1545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
853 AM CDT FRI MAY 30 2014

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  ASCENSION PARISH IN SOUTHEAST LOUISIANA...
  THIS INCLUDES THE CITY OF GONZALES...
  LIVINGSTON PARISH IN SOUTHEAST LOUISIANA...
  ST. JAMES PARISH IN SOUTHEAST LOUISIANA...

* UNTIL 1045 AM CDT

* AT 846 AM CDT......NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
  FLASH FLOODING FROM A CLUSTER OF THUNDERSTORM OVER THE WARNED 
  AREA. NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED HEAVY   
  RAINFALL HAS BEEN OCCURRING ACROSS ASCENSION AND SAINT JAMES PARISHES
  WITH RADAR ESTIMATES APPROACHING 3 INCHES. DUE TO THE HEAVY RAINFALL
  FROM YESTERDAY...FLOODING IS LIKELY.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ADDITIONAL RAINFALL AMOUNTS OF 2 INCHES ARE POSSIBLE IN THE WARNED AREA.

FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER
GROUND.

DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN NEW
ORLEANS.

&&

LAT...LON 3030 9093 3028 9065 2994 9069 2993 9092
      2997 9092 2998 9096

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this flash flood warning went out at May 30, 8:36 AM CDT, 17 minutes earlier.

Area forecast discussion, May 30, 8:36 AM CDT, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
836 AM CDT FRI MAY 30 2014

.UPDATE...
...SOUNDING DISCUSSION...

NO PROBLEMS WITH THE FLIGHT THIS MORNING. THE SOUNDING SHOWS A
STILL VERY MOIST ENVIRONMENT WITH PW VALUES NEAR 1.8 INCHES.
PROFILE IS NEARLY SATURATED THROUGH H7 WHERE SOME DRIER AIR IS
THEN NOTED IN THE MID LEVELS. SOME VEERING WINDS IN THE LOWER
LEVELS ARE DEFINITELY PRESENT WITH SURFACE WINDS OUT OF THE
SOUTHEAST AND WINDS BECOMING SOUTHERLY IN THE LOWEST 2KM....
RESULTING IN HELICITY VALUES IN THE RANGE OF 150 M2/S2. IN
ADDITION...CAPE VALUES ARE MORE THAN ADEQUATE THIS MORNING. THAT
SAID...THERE IS CERTAINLY THE POSSIBILITY FOR STRONG STORMS TODAY
WITH A FEW ISOLATED SEVERE STORMS POSSIBLE AS WELL. THE MAIN
THREATS WILL BE SHORT LIVED TORNADOES AS WELL AS HEAVY RAINFALL
WHERE ANY BANDING OR TRAINING OCCURS.

98/SO

&&

.PREV DISCUSSION... /ISSUED 537 AM CDT FRI MAY 30 2014/

SHORT TERM /TODAY THROUGH SATURDAY NIGHT/...

NOT MUCH CHANGE TO THE LARGE SCALE FEATURES INFLUENCING THE
WEATHER ARE NOTED WITH THIS FORECAST PACKAGE. MID/UPPER LOW THAT
STALLED OUT IN SOUTHEAST ARKANSAS HAS STARTED TO RETROGRADE BACK
WEST TO SOUTHWEST AND IS NOW IN THE VICINITY OF THE
ARKANSAS/LOUISIANA BORDER. THIS LOW IS EXPECTED TO CONTINUE TO
MOVE SLOWLY WEST TO SOUTHWEST TODAY INTO THE ARK-LA-TEX REGION
LATE TODAY THEN CURVE SOUTHWEST TO SOUTH ACROSS EXTREME EAST TEXAS
TONIGHT AND EARLY SATURDAY...REACHING NEAR THE UPPER TEXAS COAST
LATE SATURDAY. EXACT PLACEMENT OF THE RAIN BANDS OF SHOWERS AND
THUNDERSTORMS ROTATING AROUND THE LOW WILL CONTINUE TO BE A
FORECAST PROBLEM...HOWEVER I CANNOT ARGUE AGAINST THE HIGH RAIN
CHANCES INDICATED BY THE GFS MAV MOS GUIDANCE TODAY AND SATURDAY
GIVEN THE CONTINUED HIGH PRECIPITABLE WATER AS HIGH AS 1.8 TO 2
INCHES.

REGARDING THE QPF AND THE FLASH FLOOD WATCH...THE HEAVIEST
RAINFALL AMOUNTS...GENERALLY IN THE 1 TO 2 INCH RANGE IN MANY
AREAS WITH LOCALIZED AMOUNTS POTENTIALLY UP INTO THE 3 TO 5 INCH
RANGE...ARE EXPECTED TO OCCUR GENERALLY EAST OF I-55 AND CENTRAL
LAFOURCHE PARISH TODAY. HAVE ALLOWED A BUFFER AREA TO JUST EAST OF
BATON ROUGE...AND IN AREAS EXPERIENCING SOME LOCALLY HEAVIER
SHOWERS AT PRESS TIME FROM AMITE COUNTY DOWN TO NEAR ASSUMPTION
AND ST. JAMES PARISHES...THESE SOUTHERN AREAS BEING THOSE HIT
HARDEST BY FLASH FLOODING TUESDAY NIGHT AND WEDNESDAY MORNING.

REGARDING EXTENDING THE WATCH IN TIME...TONIGHT WILL CONTINUE TO
SEE SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS...WITH SOME
BANDING AND LOCALLY HEAVY AMOUNTS POSSIBLE...HOWEVER LIKE LAST
EVENING AND OVERNIGHT THE RAINFALL AMOUNTS SHOULD BE BELOW THE
THRESHOLD TO PRODUCE FLASH FLOODING...SO WILL ALLOW THE WATCH TO
EXPIRE AT 7 PM TODAY. WHILE HEAVY RAINFALL IS POSSIBLE AGAIN ON
SATURDAY...PARTICULARLY AFTER SOME DAYTIME HEATING...THE OVERALL
QPF IS FORECAST TO BE LOWER DUE THE WEAKENING UPPER LOW/UPPER
DIVERGENCE...SO WILL LET LATER SHIFTS EVALUATE THE NEED TO EXTEND
OR REISSUE A FLASH FLOOD WATCH IF NECESSARY.

OTHERWISE...EXPECT GENERALLY MOSTLY CLOUDY SKIES WITH DAYTIME
TEMPERATURES HIGHLY DEPENDENT ON WHERE PERSISTENT RAIN AND THICKER
CLOUDS SET UP. HAVE GENERALLY EITHER STAYED CLOSE TO THE MAV
GUIDANCE OR LOWERED A DEGREE OR TWO FOR HIGHS TODAY AND
SATURDAY...SO THAT ALLOWS FOR MID 80S IN MOST AREAS.

LONG TERM /SUNDAY THROUGH THURSDAY NIGHT/...

THE PESKY MID/UPPER LOW IS EXPECTED TO WEAKEN TO AN ELONGATED
TROUGH/SHEAR AXIS OVER THE WESTERN GULF COAST REGION ON
SUNDAY...THEN POSSIBLY MOVE/DEVELOP SOUTH INTO ANOTHER WEAK LOW
IN THE SOUTHWEST GULF. THE DEEPER MOISTURE IS EXPECTED TO REMAIN
TRAPPED OVER OUR AREA AND ONLY GRADUALLY GET FLUSHED OUT BY
BUILDING HIGH PRESSURE CELLS...FIRST FROM THE EAST...THEN THE WEST
GOING THROUGH THE WORK WEEK. HAVE AGAIN OPTED TO GO WITH A BLEND
OF THE DRIER GFS AND WETTER ECMWF...WHICH MEANS A GRADUAL LOWERING
OF RAIN CHANCES SUNDAY INTO MONDAY...AND AGAIN WEDNESDAY INTO
THURSDAY. THE CONVECTIVE DEVELOPMENT/TIMING WILL BE VERY TYPICAL
OF SUMMER NEXT WEEK...PEAKING IN THE AFTERNOON OVER LAND AND
OFFSHORE AND NEAR THE COAST IN THE LATE NIGHT AND MORNING HOURS.
LOWER RAIN CHANCES WILL ALLOW TEMPERATURES TO RETURN TO NEAR
SEASONAL AVERAGES.

THE GFS CONTINUES TO FORECAST WEAK LOW PRESSURE DEVELOPMENT IN THE
SOUTHWEST TO SOUTH CENTRAL GULF OF MEXICO TUESDAY INTO WEDNESDAY
WHICH ALSO HAS SOME SUPPORT FROM THE 00Z ECMWF. THE BIG DIFFERENCE
IS AS THE WEEK PROGRESSES THE GFS MOVES THE LOW INTO THE CENTRAL
GULF WHILE THE ECMWF HOLDS THE LOW DOWN IN THE BAY OF CAMPECHE.
BOTH MODELS DO SHOW DEEPER TROPICAL MOISTURE IN THE WAY OF SOME
MODERATE TO HEAVY RAINFALL/QPF STREAMING NORTH AND NORTHEAST
ACROSS THE CENTRAL AND EASTERN GULF OF MEXICO DURING THE MID TO
LATTER PART OF THE WEEK. RIGHT NOW...THERE ARE NO IMPACTS FROM
TROPICAL TYPE WEATHER EXPECTED ALONG THE CENTRAL GULF COAST
REGION THROUGH LATE NEXT WEEK. 22/TD

AVIATION...

CEILINGS HAVE BEEN RATHER VARIABLE EARLY THIS MORNING. KMCB HAS BEEN
LIFR TO IFR WITH REMAINING TERMINALS BOUNCING BETWEEN MVFR AND VFR.
ISOLATED SHOWERS HAVE DEVELOPED ACROSS MUCH OF THE AREA OVER THE
LAST HOUR OR SO AND WILL BE CARRYING VCSH THROUGH THE HOURS AROUND
SUNRISE. UPPER LOW HAS MOVED VERY LITTLE OVER THE LAST 24
HOURS...AND ANTICIPATE A REPEAT OF YESTERDAYS CONDITIONS. THIS WILL
PRODUCE VARIABLE CEILINGS IN THE MVFR TO VFR RANGE OUTSIDE OF
CONVECTION. FOR NOW...WILL LIMIT THUNDER TO A 4 HOUR PERIOD DURING
THE AFTERNOON HOURS WITH THE EXPECTATION THAT AMENDMENTS WILL BE
NECESSARY AS COVERAGE TRENDS BECOME MORE EVIDENT. IF THERE IS A
TERMINAL CONSIDERED LEAST LIKELY TO SEE THUNDER IT WOULD BE KBTR AS
THE BEST UPPER DIFLUENCE IS TO THE EAST OF THAT AREA. MOST TERMINALS
SHOULD SEE A DIMINISHING TREND IN CONVECTION SHORTLY AFTER SUNSET.
AGAIN TONIGHT...EXPECT VARIABLE CEILINGS IN THE MVFR TO VFR RANGE. 35

MARINE...

WEAK SURFACE LOW OVER NORTHEAST TEXAS THIS MORNING CONTINUES TO KEEP
A BIT OF A PRESSURE GRADIENT ACROSS THE AREA. WINDS DURING THE
OVERNIGHT PERIOD HAVE BEEN A LITTLE STRONGER THAN PREVIOUS GUIDANCE
HAD INDICATED. FORECAST GUIDANCE HOLDS WINDS IN THE 15 TO 20 KNOT
RANGE ACROSS MUCH OF THE COASTAL WATERS TODAY WITH THE EXCEPTION OF
THE TIDAL LAKES. WILL CARRY EXERCISE CAUTION HEADLINES WITH THE
MORNING PACKAGE ISSUANCE THROUGH THIS AFTERNOON. BEYOND THAT...MOST
OF THE COASTAL WATERS WILL SEE WINDS IN THE 10 TO 15 KNOT RANGE FOR
A LARGE PORTION OF THE FORECAST PERIOD. WITH THE PERSISTENT
SOUTHEAST WINDS...A BIT OF A SWELL WILL INCREASE WAVE HEIGHTS A BIT
OVER WHAT WOULD BE NORMALLY ANTICIPATED WITH 10-15 KNOT WINDS. 35

DECISION SUPPORT...
DSS CODE...BLUE.
DEPLOYED...NONE.
ACTIVATION...NONE.
ACTIVITIES...SLURRY SUPPORT
             HYDROLOGIC AND RADAR MONITORING FOR FLOODING

DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN  = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE   = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
         VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED
         WATCH/WARNING/ADVISORY ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
         TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED    = FULL ENGAGEMENT FOR MODERATE TO HIGH RISK SVR
         AND/OR DIRECT TROPICAL THREATS; EVENTS OF NATIONAL
         SIGNIFICANCE

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  83  69  84  67 /  80  50  70  30
BTR  85  71  86  70 /  70  40  70  30
ASD  84  71  86  71 /  80  50  70  40
MSY  85  75  86  74 /  80  50  70  40
GPT  84  74  85  75 /  80  60  70  40
PQL  84  68  85  68 /  80  60  70  40

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...FLASH FLOOD WATCH UNTIL 7 PM FRIDAY FOR THE FOLLOWING ZONES:
     ASCENSION...ASSUMPTION...LIVINGSTON...LOWER
     JEFFERSON...LOWER LAFOURCHE...LOWER PLAQUEMINES...LOWER ST.
     BERNARD...LOWER TERREBONNE...NORTHERN
     TANGIPAHOA...ORLEANS...SOUTHERN TANGIPAHOA...ST.
     CHARLES...ST. HELENA...ST. JAMES...ST. JOHN THE
     BAPTIST...ST. TAMMANY...UPPER JEFFERSON...UPPER
     LAFOURCHE...UPPER PLAQUEMINES...UPPER ST. BERNARD...UPPER
     TERREBONNE...AND WASHINGTON.

GM...NONE.
MS...FLASH FLOOD WATCH UNTIL 7 PM FRIDAY FOR THE FOLLOWING ZONES:
     AMITE...HANCOCK...HARRISON...JACKSON...PEARL
     RIVER...PIKE...AND WALTHALL.

GM...NONE.
&&
Hazardous weather outlook, May 30, 5:00 AM CDT, 3 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
500 AM CDT FRI MAY 30 2014

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-302200-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT
20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM
20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-
WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA-
SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
500 AM CDT FRI MAY 30 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

A FLASH FLOOD WATCH IS IN EFFECT FOR MOST OF THE AREA THROUGH
THIS AFTERNOON. AREAS NO LONGER IN THE WATCH ARE POINTE
COUPEE...EAST AND WEST FELICIANA...EAST AND WEST BATON ROUGE AND
IBERVILLE PARISHES IN SOUTHEAST LOUISIANA...AND WILKINSON COUNTY
MISSISSIPPI.

TROPICAL RAIN SHOWERS AND THUNDERSTORMS WILL BE CAPABLE OF
PRODUCING VERY HEAVY RAINFALL IN A SHORT PERIOD OF TIME THAT MAY
CAUSE FLOODING. ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES
ARE POSSIBLE WITH LOCALLY HIGHER AMOUNTS OF THREE TO FIVE INCHES.
PORTIONS OF THE FLASH FLOOD WATCH MAY NEED EXTENDED INTO TONIGHT
OR SATURDAY...DEPENDENT ON WHERE THE HEAVIEST RAIN DEVELOPS TODAY.

SMALL CRAFT SHOULD EXERCISE CAUTION TODAY OVER THE COASTAL
WATERS...EXCEPT FOR LAKE PONTCHARTRAIN AND LAKE MAUREPAS...AS
SOUTHEAST WINDS OF 15 TO 20 KNOTS CONTINUE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SHOWERS AND THUNDERSTORMS WILL BECOME A LITTLE LESS NUMEROUS ON
SATURDAY. THE PRIMARY THREATS DURING THIS TIME FRAME WILL BE
FREQUENT LIGHTING AND LOCALLY HEAVY RAINFALL. AN EXTENSION TO THE
FLASH FLOOD WATCH MAY BE NECESSARY FOR PORTIONS OF THE AREA ON
SATURDAY DEPENDING ON WHERE THE HEAVIEST RAIN DEVELOPS TODAY.

SHOWER AND THUNDERSTORM ACTIVITY WILL CONTINUE TO DECREASE SUNDAY
THROUGH TUESDAY...THOUGH ISOLATED TO SCATTERED THUNDERSTORMS WILL
REMAIN POSSIBLE. THE PRIMARY THUNDERSTORM THREATS WILL BE FREQUENT
LIGHTNING AND LOCALLY HEAVY RAINFALL ALONG WITH A FEW STRONG WIND
GUSTS.

.SPOTTER INFORMATION STATEMENT...

FLOOD MONITORING IS ENCOURAGED. PLEASE RELAY ANY HEAVY RAINFALL
MEASUREMENTS OR FLOODING REPORTS TO THE NATIONAL WEATHER SERVICE
OR LOCAL LAW ENFORCEMENT.

In the hours before

Special weather statement, May 30, 7:49 AM CDT, 1 hour 4 minutes before
LAZ036-037-049-050-056-057-059-065-066-071-072-MSZ069-301345-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
749 AM CDT FRI MAY 30 2014

...LINE OF THUNDERSTORMS MOVING NORTHEAST AFFECTING AMITE
COUNTY...ST. JAMES PARISH...ASCENSION PARISH...UPPER TERREBONNE
PARISH...ASSUMPTION PARISH...ST. HELENA PARISH...EAST FELICIANA
PARISH...LIVINGSTON PARISH...UPPER LAFOURCHE PARISH...SOUTHERN
TANGIPAHOA PARISH...NORTHERN TANGIPAHOA PARISH...LOWER TERREBONNE
PARISH...

AT 745 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS...ALONG A LINE EXTENDING FROM 12 MILES NORTH
OF LIBERTY TO 13 MILES EAST OF DENHAM SPRINGS TO 37 MILES SOUTHEAST
OF BURNS POINT...MOVING NORTHEAST AT 5 MPH.

THE LINE OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...
LIBERTY...CONVENT...WHITEHALL...THIBODAUX...SCHRIEVER...MONTPELIER...
LUTCHER...GREENSBURG...GRAMERCY...EASLEYVILLE...SMITHDALE AND
GILLSBERG

THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Special weather statement, May 30, 8:34 AM CDT, 19 minutes before
LAZ037-049-050-056>059-065-066-071-072-MSZ069-070-301430-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
834 AM CDT FRI MAY 30 2014

...LINE OF THUNDERSTORMS MOVING NORTHEAST AFFECTING AMITE
COUNTY...ST. JAMES PARISH...ASCENSION PARISH...UPPER TERREBONNE
PARISH...ST. JOHN THE BAPTIST PARISH...ASSUMPTION PARISH...ST. HELENA
PARISH...LIVINGSTON PARISH...UPPER LAFOURCHE PARISH...SOUTHERN
TANGIPAHOA PARISH...NORTHERN TANGIPAHOA PARISH...PIKE COUNTY...LOWER
TERREBONNE PARISH...

AT 832 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS...ALONG A LINE EXTENDING FROM 14 MILES
NORTH OF LIBERTY TO 12 MILES WEST OF HAMMOND TO 36 MILES SOUTHWEST OF
HOUMA...MOVING NORTHEAST AT 5 MPH.

THE LINE OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...
EASLEYVILLE...MONTPELIER...GREENSBURG...WHITEHALL...GILLSBERG...
SMITHDALE...TICKFAW...THIBODAUX...TANGIPAHOA...SPRINGFIELD...
SCHRIEVER...ROSELAND...LUTCHER...KILLIAN...KENTWOOD...INDEPENDENCE...
GRAY...GRAMERCY...GARYVILLE AND AMITE

THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 29, 7:18 PM CDTSpecial Marine WarningLIX27 min
May 29, 7:44 PM CDTFlash Flood WarningLIXSaint Tammany2 hr
May 29, 8:53 PM CDTAreal Flood AdvisoryLIXSaint Tammany, Tangipahoa, Washington112 min
May 29, 11:23 PM CDTRiver Flood WarningLIXSaint Tammany71 hr

Nearby

Flash Flood Warnings in Louisiana, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.